MAUDE Adverse Event Report: CARDINAL HEALTH MONOJECT SAFETY NDL 25 X 5/8; NEEDLE, HYPODERMIC, SINGLE LUMEN

CARDINAL HEALTH MONOJECT SAFETY NDL 25 X 5/8; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 1182558
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250); Fail-Safe Problem (2936)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the rn pulled up an immunization xx into a 3 cc syringe using a blunt needle.Afterward rn replaced with a hypodermic safety needle.Rn was able to prime the needle without event.Rn cleansed the patient's skin with an alcohol swab.This rn gently squeezed the skin on the right vas lateralis with left hand and injected needle at a 90-degree angle with a quick thrust with the right.Rn used no more force than this rn typically uses for im injection.When injection was given all or most of the immunization expelled out the side of the syringe along the luer lock of the needle.Upon inspection of the needle after injection, the needle was slightly bent and the hypodermic safety needle itself looked damaged at the luer lock site.Additional information received on 26oct2023 stated that they used the needle with a bd plasti pak 3 ml syringe lot 2181846.They twisted the hub into the luer until it would not twist anymore.The needle did not appear to be bent prior to the injection.The area that looked damaged was the hub where it attaches to the luer lock.It was as if the entire device shifted forward starting at a bend in the hub.This was not noticed when the needle was applied to the syringe or the needle was being primed.They did not notice the needle was bent until after they had applied the shield so at the time they were not sure if this occurred during the injection or when they applied the safety shield as it is a habit to automatically apply the shield when removing the needle.The entire needle device was bent forward in a way that the safety did not cover the tip.The entire needle appeared to bend forward away from the safety shield and the deformity/bend in the hub appeared to be under below the safety shield attachment site.The patient will need to return another day to make up the immunization however there was nothing unusual about the injection site.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
This report was filed in error.Cardinal health is not the legal manufacturer of this this device.The legal manufacturer is sol millennium med inc.The manufacturer has been notified of the event.

Brand Name
MONOJECT SAFETY NDL 25 X 5/8
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18126597
Report Number1282497-2023-10807
Device Sequence Number20424370
Product Code FMI
UDI-Device Identifier10884521544710
UDI-Public10884521544710
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1182558
Device Catalogue Number1182558
Device Lot Number02105048
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer10/25/2023
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown